MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Thrombosis (2100); No Information (3190)
Date of Event 01/24/2020
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2019 a patient received a carbomedics top hat s5-023 as part of an avr.The manufacturer was notified that the device was explanted on (b)(6) 2020 and replaced with a second carbomedics s5-023.No further information was received.
 
Event or Problem Description
On (b)(6) 2019 a patient received a carbomedics top hat s5-023 as part of an avr.The manufacturer was notified that the device was explanted on (b)(6) 2020 and replaced with a second carbomedics s5-023.No further information was received.The manufacturer received the following additional information from the site.The reason for the explant was thrombosis secondary due to patient stopping coumadin.No device malfunction occurred and the explanted device was discarded after the procedure.Patient outcome was death.
 
Additional Manufacturer Narrative
The manufacturer received the following additional information from the site.The reason for the explant was thrombosis secondary due to patient stopping coumadin.No device malfunction occurred and the explanted device was discarded after the procedure.Patient outcome was death.Based on the additional information received from the site the valve thrombosis was a result of a change in the patients medication, stopping of coumadin.The site identified no valve malfunctions occurred.Based on this site assessment no further investigations will be performed and the root cause of the reported issue is deemed to be cause cannot be traced to device : adverse event related to patient condition.

Brand Name
CARBOMEDICS TOP HAT PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key9926211
Report Number1718850-2020-01060
Device Sequence Number2496885
Product Code LWQ
UDI-Device Identifier08022057012913
UDI-Public(01)08022057012913(240)S5-023(17)191117
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2020
Report Date (Section F) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2019
Device Model NumberCPHV
Device Catalogue NumberS5-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/05/2020
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer03/05/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date04/04/2020
Supplement Report FDA Received Date05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age50 YR